Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 25, 2015, 6:51 PM CDT for 5 counties in Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 6:51 PM CDT (23:51 UTC)
- Expired
- May 25, 2015, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Gregg County, TX, Harrison County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:52 PM CDT | TORNADO | 2 W Henderson, TX | TORNADO ON THE GROUND NEAR THE RUSK COUNTY AIRPORT. |
| May 25, 6:54 PM CDT | TSTM WND DMG | Kilgore, TX | POWER OUTAGES ALONG HIGHWAY 259. |
| May 25, 6:55 PM CDT | TSTM WND DMG | Henderson, TX | DAMAGE REPORTED NEAR HENDERSON MIDDLE SCHOOL... TREES REPORTED ON HOUSES... LIGHT POLES DOWN... POWER OUT. TREES DOWN ON SOUTH MARSHALL STREET... EAST MAIN STREET DOLLAR STORE DAMAGED... AND TREES DOWN ON SOUTH MAIN... POWER OUT NEAR MIDDLE SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:52 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WFUS54 KSHV 252351
TORSHV
TXC183-203-401-423-459-260030-
/O.NEW.KSHV.TO.W.0046.150525T2351Z-150526T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN RUSK COUNTY IN NORTHEASTERN TEXAS...
SOUTHWESTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
SOUTH CENTRAL UPSHUR COUNTY IN NORTHEASTERN TEXAS...
EAST CENTRAL SMITH COUNTY IN NORTHEASTERN TEXAS...
GREGG COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 730 PM CDT
* AT 650 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER ARP...OR 12 MILES EAST OF WHITEHOUSE...
MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
JOINERVILLE AROUND 655 PM CDT.
OVERTON AND NEW LONDON AROUND 700 PM CDT.
KILGORE AROUND 710 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
LAKEPORT...LAIRD HILL...OAK HILL...EASTON...ROLLING MEADOWS...
STEWART...MONROE AND CHALK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3263 9482 3233 9451 3231 9452 3204 9489
3226 9510
TIME...MOT...LOC 2350Z 224DEG 44KT 3220 9502
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 25, 4:40 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 25, 4:40 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT MON MAY 25 2015
.DISCUSSION...
THIS AFTERNOON A CLOSED UPPER LEVEL LOW PRESSURE CENTER WAS OVER
THE EASTERN PAN HANDLE OF TEXAS AND SOUTHWEST OKLAHOMA WITH A
TRAILING TROUGH OF LOW PRESSURE DROPPING SOUTH INTO SOUTH TEXAS
SEVERAL SMALLER SCALE PERTUBATIONS WERE MOVING NORTHEAST IN THE
SOUTHWEST FLOW ALOF. THESE DISTURBANES ALONG WITH A DEEP AND RICH
SUPPLY OF UNSTABLE AIR FRESH OFF THE GULF OF MEXICO WILL
CONTRIBUTE TO THE CONTINUED DEVELOPMENT AND SPREADING OF SHOWERS
AND STRONG TO SEVERE THUNDERSTORMS ACROSS THE FOUR STATE REGION.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH
AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL WITH FLASH FLOODING
POSSIBLE...DEADLY LIGHTNING...AND TORNADOES. MUCH OF THE AREA WEST
OF A TEXARKANA ARKANSAS TO SHREVEPORT LOUISIANA...AND NACOGDOCHES
TEXAS LINE WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD
SEVERE THUNDERSTORMS...WITH AREAS TO THE EAST OF THIS LINE
GRADUALLY TAPERING OFF THROUGH TONIGHT. LATER INTO THE NIGHT THE
AREA OF SEVERE THUNDERSTORMS WILL BE SHIFTING TO THE EAST AS THE
UPPER LOW SHIFTS EAST AND THE UPPER TRAILING TROUGH OF LOW
PRESSURE SWINGS EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL BE
TAPERING OFF WITH THE EXIT OF THE UPPER TROUGH...HOWEVER THE NEXT
IN A CONTINUED STREAM OF DISTURBANCES WILL PROVIDE CHANCES FOR
SHOERS AND THUNDERSTORMS JUST ABOUT THROUGH THE ENTIRE REMAINDER
OF THE FORECAST PERIOD THROUGH NEXT WEEK. A WEAKLY AMPLIFIED UPPER
RIDGE OF HIGH PRESSURE WILL SEE THESE DISTURBANCES MOVING THROUGH
KEEPING A WET PATTERN GOING. /06/
&&
.PREV DISCUSSION... /ISSUED 1217 PM CDT MON MAY 25 2015/
UPDATE...
TO LOWER THE CLOUD COVER FOR TODAY...RAISE THE FORECAST HIGHS
FOR TODAY...INCREASE THE WINDS.
DISCUSSION...
SATELLITE AND WATER VAPOR LOOP CONTINUED TO SHOW UPPER
DISTURBANCES MOVING AROUND THE BASE OF AN TROUGH OF LOW PRESSURE
OVER THE PAN HANDLE OF TEXAS ACROSS PARTS OF NORTH AND CENTRAL
TEXAS. THESE DISTURBANCES ALONG WITH AVAILABLE MOISTURE SPREADING
NORTH INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE COUNTRY HAVE
BEEN PRODUCING SHOWES AND THUNDERSTORMS OVER OKLAHOMA...AND INTO
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST AHEAD OF THE UPPER DISTURBANCES
AS THEY MOVE IN THE SOUTHWEST FLOW ALOFT. THE SUN WAS OUT ACROSS
MUCH OF THE FOUR STATE REGION THIS MORNING AND WILL HELP PROVIDE
UNSTABLE CONDITIONS FOR THE FORECAST AREA THAT WILL PROVIDE
FOR THE DEVELOPMENT OF SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. ALONG WITH THE CHANCE OF SEVERE WEATHER WILL COME
LOCALLY HEAVY RAINFALL THAT WILL QUICKLY RESULT IN THE THREAT FOR
FLASH FLOODING. SOILS HAVE BEEN PRIMED WITH RECENT RAINS. FOR THE
REST OF TODAY AND OVERNIGHT INTO TUESDAY BE ALERT FOR HIGH WATER.
DO NOT CROSS FLOODED AREAS ESPECIALLY IF THE WATER IS MOVING
QUICKLY. THE FLASH FLOOD WATCH CONTINUES. /06/
PREV DISCUSSION... /ISSUED 1058 AM CDT MON MAY 25 2015/
AVIATION...
SCT TO NUMEROUS SHOWERS AND TSTMS TO DEVELOP LATE THIS AFTERNOON IN A
VERY UNSTABLE ATMOSPHERE. CURRENT MVFR CEILING TO MIX OUT AND
DISSIPATE BY EARLY AFTERNOON NEAR 18Z.
BY EARLY TUESDAY MORNING NEAR 08Z...EXPECT WIDESPREAD MVFR AND IFR
CEILINGS TO REDEVELOP IN MOIST UNSTABLE ATMOSPHERE. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 85 70 87 / 90 60 30 40
MLU 70 82 70 87 / 90 70 30 40
DEQ 66 81 68 84 / 90 50 40 40
TXK 68 84 69 86 / 90 50 30 40
ELD 70 83 70 86 / 90 70 30 40
TYR 68 84 71 86 / 90 40 30 30
GGG 69 85 70 87 / 90 40 30 30
LFK 70 86 71 88 / 90 40 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 25, 6:13 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 613 AM CDT MON MAY 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 613 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON OVER THE REGION...AHEAD OF STRONG UPPER LEVEL DISTURBANCE THAT WILL APPROACH THE AREA FROM THE WEST. HOWEVER...A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS MORNING OVER WESTCENTRAL TEXAS...WHICH WILL SHIFT EAST ACROSS NORTH AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA THIS AFTERNOON...AND ACROSS THE REMAINDER OF THE REGION TONIGHT. DAYTIME HEATING WILL CONTRIBUTE TO MODERATE INSTABILITY DEVELOPING AHEAD OF THIS COMPLEX THIS AFTERNOON...WITH THESE STORMS EXPECTED TO BECOME SEVERE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN THE STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE ATOP ALREADY SATURATED GROUNDS. THIS WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST TONIGHT...ALTHOUGH THE HEAVY RAIN AND FLASH FLOOD THREAT WILL PERSIST OVER NORTHCENTRAL LOUISIANA THROUGH DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS NORTHCENTRAL LOUISIANA AND POSSIBLY SOUTHCENTRAL ARKANSAS TUESDAY MORNING...BUT SHOULD DIMINISH DURING THE AFTERNOON. BRIEF HEAVY RAINFALL WILL BE POSSIBLE ALTHOUGH THIS THREAT SHOULD DIMINISH AS THESE STORMS EXIT THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE WEDNESDAY AND THURSDAY...AND POSSIBLY INCREASE IN COVERAGE FRIDAY THROUGH THE WEEKEND AS A SLOW MOVING UPPER LEVEL DISTURBANCE SINKS SOUTH INTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... AVTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT FOR SEVERE WEATHER...HEAVY RAINFALL...AND FLASH FLOOD REPORTS. 15
In the hours before
Local storm report, May 25, 6:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG YANTIS 32.93N 95.57W
05/25/2015 WOOD TX 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN
&&
ASLocal storm report, May 25, 6:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 NW QUITMAN 32.83N 95.48W
05/25/2015 WOOD TX 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN
&&
ASLocal storm report, May 25, 6:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 1 NW JACKSONVILLE 31.97N 95.27W
05/25/2015 CHEROKEE TX AMATEUR RADIO
LARGE TREE DOWN. TREE TOOK OUT A FENCE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, May 25, 6:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 SW JACKSONVILLE 31.91N 95.32W
05/25/2015 CHEROKEE TX TRAINED SPOTTER
TREE ON A HOUSE ALONG COUNTY ROAD 3208 AND
3209.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, May 25, 6:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 N JENA 31.73N 92.13W
05/25/2015 LA SALLE LA 911 CALL CENTER
TREES AND POWER LINES DOWN. SEVERAL ROOFS
BLOWN OFF.
&&
ASLocal storm report, May 25, 6:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD TEXARKANA 33.44N 94.07W
05/25/2015 BOWIE TX AMATEUR RADIO
PLEASANT GROVE AROUND RICHLAND ROAD AREA.
STREET FLOODING. CLOSED ROADS.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:29 PM CDT | Special Weather Statement | SHV | Harrison | 46 min |
| May 25, 3:31 PM CDT | Special Weather Statement | SHV | Rusk | 44 min |
| May 25, 4:15 PM CDT | Special Weather Statement | SHV | Gregg, Upshur | 45 min |
| May 25, 4:25 PM CDT | Special Weather Statement | SHV | Bowie | 50 min |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Harrison, Morris and 5 more | 44 min |
| May 25, 4:56 PM CDT | Flash Flood Warning | SHV | Red River | 8 hr |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 46 min |
| May 25, 5:15 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 4 hr |
| May 25, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 62 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| May 25, 5:53 PM CDT | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
| May 25, 6:05 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 55 min |
| May 25, 6:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 67 min |
| May 25, 6:12 PM CDT | Tornado Warning | SHV | Cherokee, Smith | 48 min |
| May 25, 6:20 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 55 min |
| May 25, 6:27 PM CDT | River Flood Warning | SHV | Wood | 5 days |
| May 25, 6:34 PM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Rusk | 4 hr |
| May 25, 6:36 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Panola and 5 more | 54 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.